Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 29, 2007, 6:12 PM EDT for Parke County, Putnam County, Indiana. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2007, 6:12 PM EDT (22:12 UTC)
- Expired
- Aug 29, 2007, 6:43 PM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Parke County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 6:15 PM EDT | TSTM WND DMG | 9 Ene Rockville, IN | LARGE TREE AND LIMBS DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 292212 SVRIND INC121-133-292300- /O.NEW.KIND.SV.W.0073.070829T2212Z-070829T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 612 PM EDT WED AUG 29 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PARKE COUNTY IN WEST CENTRAL INDIANA... NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA... * UNTIL 700 PM EDT * AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF BAINBRIDGE...OR ABOUT 20 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAINBRIDGE BY 700 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3984 8676 3965 8675 3970 8712 3982 8712 TIME...MOT...LOC 2212Z 272DEG 6KT 3976 8701 $$ JOHNSON
2 follow-up statements
000 WWUS53 KIND 292235 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 635 PM EDT WED AUG 29 2007 INC121-292245- /O.CAN.KIND.SV.W.0073.000000T0000Z-070829T2300Z/ PARKE- 635 PM EDT WED AUG 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PARKE COUNTY IS CANCELLED... LAT...LON 3984 8676 3965 8675 3969 8702 3981 8702 TIME...MOT...LOC 2235Z 272DEG 6KT 3976 8696 $$ INC133-292300- /O.CON.KIND.SV.W.0073.000000T0000Z-070829T2300Z/ PUTNAM- 635 PM EDT WED AUG 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHERN PUTNAM COUNTY... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF BAINBRIDGE...OR ABOUT 20 MILES SOUTH OF CRAWFORDSVILLE...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BAINBRIDGE BY 700 PM EDT... LAT...LON 3984 8676 3965 8675 3969 8702 3981 8702 TIME...MOT...LOC 2235Z 272DEG 6KT 3976 8696 $$ JOHNSON
000 WWUS53 KIND 292243 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 643 PM EDT WED AUG 29 2007 INC133-292253- /O.CAN.KIND.SV.W.0073.000000T0000Z-070829T2300Z/ PUTNAM- 643 PM EDT WED AUG 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUTNAM COUNTY IS CANCELLED... THE STORM HAS WEAKENED BELOW SEVERE LIMITS. HEAVY RAIN AND FREQUENT LIGHTNING WILL REMAIN POSSIBLE WITH THE STORM. LAT...LON 3984 8676 3965 8675 3969 8702 3981 8702 TIME...MOT...LOC 2243Z 272DEG 6KT 3976 8694 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 1:30 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 29, 1:30 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 130 PM EDT WED AUG 29 2007 .AVIATION...DISCUSSION FOR THE 18Z TAFS A COLD FRONT WILL BE MOVING THROUGH CENTRAL INDIANA LATER THIS AFTERNOON AND EVENING. THERE IS LIMITED MOISTURE AND INSTABILITY WITH THE FRONT SO ONLY ISOLATED THUNDERSTORMS WILL OCCUR WITH IT. ALL STATIONS WILL BEGIN THE 18Z TAF PERIOD VFR. AN AREA OF LOW LEVEL MOISTURE WILL MOVE INTO THE TAF LOCATIONS 06Z-08Z. THIS WILL CAUSE MVFR CONDITIONS. AFTER 12Z MUCH DRIER AIR WILL BEGIN TO MOVE INTO THE AREA. CONDITIONS WILL BEGIN TO IMPROVE TO VFR AFTER 12Z THEN GOING COMPLETELY VFR BY 14Z. && .DISCUSSION... PROBLEM OF DAY IS WHETHER RAIN TONIGHT FROM FRONT TO NORTH. NEITHER Q-VECTORS NOR FRONTOGENESIS FROM ANY OF THE MODELS INDICATE MUCH SUPPORT. PASSAGE WILL PROBABLY BE WELL PAST PEAK CONVECTION TIME. ON THE PLUS SIDE...TEMPERATURE GRADIENT INDICATES FRONT IS FAIRLY STRONG RIGHT NOW...AND AT LEAST THE NAM HAS PRETTY STRONG INSTABILITY ASSOCIATED WITH IT OVERNIGHT. GUIDANCE POPS ARE ON ORDER OF 15-20 PERCENT. WITH THE INSTABILITY THAT IS PROGGED...I WILL GO MORE WITH 25-30 PERCENT TONIGHT. WHILE THE LIKLIEHOOD IS NOT THAT STRONG...DO WANT CHC CATEGORY. BEGINNING TOMORROW DRY FOR SEVERAL DAYS AS ALL MODELS BUILD HIGH BELOW AND RIDGE ALOFT. GUIDANCE TEMPS CLOSE TONIGHT AND AGREE WELL WITH EXTRAPOLATION. FOR THURSDAY TO SATURDAY MET SEEMS TO BE OUTLIER ESPECIALLY DURING DAY AND WONT USE. MY PERSONAL ESTIMATES BASED ON UPSTREAM AND 850 PROGS ARE FOR A CONSENSUS BETWEEN MAV AND FWC...AND THAT IS WHAT I WILL GO WITH. && .IND WATCHES/WARNINGS/ADVISORIES...NONE && AVIATION...SH PUBLIC...PUMA
Hazardous weather outlook, Aug 29, 4:24 AM EDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 424 AM EDT WED AUG 29 2007 INZ021-028>031-035>049-051>057-060>065-067>072-300830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 424 AM EDT WED AUG 29 2007 /324 AM CDT WED AUG 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED HOWEVER...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE DAMAGING WIND AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:47 PM EDT | Severe Thunderstorm Warning | IND | Montgomery | 25 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.